Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 123, NWS Norman, OK

April 27, 20214 counties in Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2021, 6:32 PM CDT for 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2021, 6:32 PM CDT (23:32 UTC)
Expired
Apr 27, 2021, 7:15 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Baylor County, TX, Foard County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 65 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-760 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS54 KOUN 272332
SVROUN
TXC023-155-275-487-280015-
/O.NEW.KOUN.SV.W.0123.210427T2332Z-210428T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
632 PM CDT Tue Apr 27 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Foard County in northern Texas...
  Northeastern Knox County in northern Texas...
  Southern Wilbarger County in northern Texas...
  Northwestern Baylor County in northern Texas...

* Until 715 PM CDT.

* At 632 PM CDT, a severe thunderstorm was located 11 miles south of
  Thalia, moving northeast at 25 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Harrold, Oklaunion and Grayback. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3368 9953 3376 9961 3385 9961 3408 9925
      3419 9903 3389 9902
TIME...MOT...LOC 2332Z 238DEG 21KT 3382 9948 

HAIL...1.75IN
WIND...60MPH
 
$$

JT
2 follow-up statements
580 
WWUS54 KOUN 272345
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
645 PM CDT Tue Apr 27 2021

TXC275-272353-
/O.CAN.KOUN.SV.W.0123.000000T0000Z-210428T0015Z/
Knox TX-
645 PM CDT Tue Apr 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning over eastern 
Foard County has moved out of eastern Foard County and over 
Wilbarger and northwest Baylor Counties.Therefore, the warning has 
been cancelled for Foard County and Knox County.

LAT...LON 3375 9948 3375 9949 3377 9949 3376 9950
      3379 9953 3389 9954 3408 9925 3419 9903
      3389 9902 3372 9945
TIME...MOT...LOC 2343Z 238DEG 21KT 3386 9941 

$$

TXC023-155-487-280015-
/O.CON.KOUN.SV.W.0123.000000T0000Z-210428T0015Z/
Foard TX-Wilbarger TX-Baylor TX-
645 PM CDT Tue Apr 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN FOARD...SOUTHERN WILBARGER AND NORTHWESTERN BAYLOR
COUNTIES...

At 643 PM CDT, a severe thunderstorm was located 11 miles southeast
of Thalia, moving northeast at 25 mph.

This is a very dangerous storm.

HAZARD...Baseball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Harrold, Oklaunion and Grayback. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3375 9948 3375 9949 3377 9949 3376 9950
      3379 9953 3389 9954 3408 9925 3419 9903
      3389 9902 3372 9945
TIME...MOT...LOC 2343Z 238DEG 21KT 3386 9941 

HAIL...2.75IN
WIND...60MPH
 
$$

JT
846 
WWUS54 KOUN 272358
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
658 PM CDT Tue Apr 27 2021

TXC155-280006-
/O.CAN.KOUN.SV.W.0123.000000T0000Z-210428T0015Z/
Foard TX-
658 PM CDT Tue Apr 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FOARD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning for southeast 
Foard County has moved out of the warned area and has moved into 
Wilbarger County. Therefore, the warning for southeastern Foard 
County has been cancelled.

LAT...LON 3384 9943 3394 9946 3408 9925 3419 9903
      3389 9902 3376 9935 3380 9941
TIME...MOT...LOC 2356Z 238DEG 21KT 3390 9933 

$$

TXC023-487-280015-
/O.CON.KOUN.SV.W.0123.000000T0000Z-210428T0015Z/
Wilbarger TX-Baylor TX-
658 PM CDT Tue Apr 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN WILBARGER AND NORTH CENTRAL BAYLOR COUNTIES...

At 656 PM CDT, a severe thunderstorm was located 10 miles southwest
of Grayback, moving northeast at 25 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Harrold, Oklaunion and Grayback. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3384 9943 3394 9946 3408 9925 3419 9903
      3389 9902 3376 9935 3380 9941
TIME...MOT...LOC 2356Z 238DEG 21KT 3390 9933 

HAIL...2.50IN
WIND...60MPH
 
$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:08 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 27, 3:08 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
308 PM CDT Tue Apr 27 2021

...New LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Wednesday)
Issued at 202 PM CDT Tue Apr 27 2021

Thunderstorm initiation has begun in west Texas and this activity
will spread and expand northeast this afternoon and this evening.
Clearing of the mid and high level clouds will allow
destabilization across the west this afternoon, so instability
will increase this afternoon in these area. It is still a little
more in question about how much destabilization we will get
farther northeast as to whether storms toward central Oklahoma
will be surface-based or more elevated. But with time overnight,
the threat will shift more from severe thunderstorm potential to
heavy rain potential as thunderstorm coverage increases. We issued
a Flood Watch already for this scenario as forecast precipitable
water amounts of 1.75" to 2" are quite extreme for late April.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 244 PM CDT Tue Apr 27 2021

The storm system over the southern Plains will be slow to move
away, so rain/thunderstorm chances will diminish only slowly
Wednesday night into Thursday. Rain will end gradually from
northwest to southeast, while drier air moves into the region from
the northwest.

The upper-level system responsible for the current rain/storms is
forecast to cut off over Texas. The various models have very
different ideas as to how the cutoff low will evolve, as is
commonly the case. This leads to rather low-confidence forecasts
from the weekend into early next week.

The most likely scenario is that the upper low will drift slowly
east, similar to, but a little faster than, the 12Z ECMWF outlook.
This would cause a bit of moisture return over our southeast this
weekend, leading to low chances for showers on Sunday. Beyond
that, there is no clear preference in outcomes, so the forecast is
basically a mix of the possibilities.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1153 AM CDT Tue Apr 27 2021

Stratus with MVFR ceilings have moved up over KOUN, KOKC and KPNC
and is at least in the KSWO area. These ceilings may lift into the
VFR category for a while later this afternoon and this evening,
but MVFR (and potentially IFR) ceilings will become more
widespread again overnight tonight and likely affect the entire
area. Meanwhile, scattered thunderstorms are expected to develop
this afternoon and become more widespread this evening and
overnight with MVFR to locally IFR conditions as well as the
potential for hail, strong surface winds and heavy rainfall.

&&

.UPPER AIR...
Issued at 244 PM CDT Tue Apr 27 2021

An Upper Air flight is planned for 00Z this evening, weather
permitting.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  75  56  70 /  70  80  60  20
Hobart OK         62  78  53  71 /  70  70  40  20
Wichita Falls TX  67  79  57  71 /  70  80  50  30
Gage OK           56  75  48  71 /  30  40  40  10
Ponca City OK     64  77  55  72 /  70  80  60  20
Durant OK         67  79  61  72 /  50  80  90  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 6 PM CDT this evening through Thursday morning
     for OKZ008-013-019-020-023>032-038>048-050>052.

TX...Flood Watch from 6 PM CDT this evening through Thursday morning
     for TXZ086-089-090.

&&

SHORT TERM...26
LONG TERM....23
AVIATION...26
Hazardous weather outlook, Apr 27, 12:41 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1241 PM CDT Tue Apr 27 2021

OKZ004>048-050>052-TXZ083>090-281130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1241 PM CDT Tue Apr 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Severe thunderstorms are possible this afternoon into tonight. A
Slight Risk covers most of Oklahoma and all of western north
Texas. While large hail will be the primary hazard over the
larger area, all severe weather hazards are possible, especially
across western north Texas and southwest Oklahoma. The greatest
risk for severe weather will be late afternoon into the early
evening.

.Heavy Rainfall and Flooding...
Heavy rainfall with the potential for flooding is possible
tonight.

.Fire Weather...
Elevated fire weather conditions are possible across northwest
Oklahoma late morning into this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There is a Slight Risk of thunderstorms south of line from near
Woodward, to Enid, and to Stillwater. Thunderstorms are forecast
to exit to the east Wednesday morning with additional
thunderstorms expected to redevelop by the afternoon. While large
hail will be the primary hazard over the larger area, all severe
weather hazards are possible, especially across western north
Texas and southwest Oklahoma. Thunderstorms should exit the area
early Thursday morning.

.Heavy Rainfall and Flooding...
Heavy rainfall and flooding will continue to be a hazard on
Wednesday into early Thursday. During this period, the greatest
risk for flooding will be across southeast and south central
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Apr 27, 4:14 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FUNNEL CLOUD     7 NNW GILLILAND         33.82N 99.72W
04/27/2021                   FOARD              TX   PUBLIC

            TWEET WAS SENT TO US VIA NWS CHAT. PICTURE
            WAS HARD TO DECIPHER WHETHER THE FUNNEL WAS
            ON THE GROUND OR NOT.

&&

RCB
Local storm report, Apr 27, 4:20 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     2 SE TRUSCOTT           33.73N 99.79W
04/27/2021  M69 MPH          KNOX               TX   MESONET

&&

RCB
Local storm report, Apr 27, 4:25 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 W TRUSCOTT            33.75N 99.86W
04/27/2021  M3.00 INCH       KNOX               TX   CO-OP OBSERVER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 W
            TRUSCOTT. PICTURE WAS SENT IN OF 3 INCH
            HAIL.

&&

RCB
Local storm report, Apr 27, 4:39 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             3 WNW GRAYBACK          34.01N 99.22W
04/27/2021  E1.00 INCH       WILBARGER          TX   TRAINED SPOTTER

&&

RCB
Special weather statement, Apr 27, 5:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
550 PM CDT Tue Apr 27 2021

OKZ037-TXZ083>085-272315-
Tillman OK-Foard TX-Wilbarger TX-Hardeman TX-
550 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Tillman...east central
Foard...northwestern Wilbarger and southeastern Hardeman Counties
Until 615 PM CDT...

AT 549 PM CDT, a strong thunderstorm was located near Lockett, moving
northeast at 60 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3438 9927 3437 9924 3434 9923 3434 9919
      3437 9920 3437 9922 3439 9921 3439 9923
      3441 9924 3458 9905 3440 9881 3401 9938
      3394 9957 3406 9963
TIME...MOT...LOC 2249Z 223DEG 51KT 3413 9935

JT
Special weather statement, Apr 27, 6:24 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
624 PM CDT Tue Apr 27 2021

OKZ036-037-TXZ083>085-087-088-280000-
Tillman OK-Jackson OK-Foard TX-Knox TX-Wilbarger TX-Baylor TX-
Hardeman TX-
624 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Tillman...southeastern
Jackson...southeastern Foard...northeastern Knox...Wilbarger...
northwestern Baylor and southeastern Hardeman Counties Until 700 PM
CDT...

AT 622 PM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Odell to 7 miles southeast of Medicine Mound to
10 miles south of Thalia, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3358 9967 3441 9959 3464 9910 3464 9908
      3393 9903
TIME...MOT...LOC 2322Z 232DEG 47KT 3437 9947 3413 9949 3383 9950

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 11:08 AM CDTFlood WatchOUNArcher, Baylor, Clay, Wichita, Wilbarger40 hr
Apr 27, 3:30 PM CDTSevere Thunderstorm WarningOUNFoard, Knox45 min
Apr 27, 3:47 PM CDTTornado WarningOUNFoard, Knox28 min
Apr 27, 4:12 PM CDTTornado WarningOUNBaylor, Foard, Knox, Wilbarger48 min
Apr 27, 4:55 PM CDTTornado WarningOUNWichita, Wilbarger39 min
Apr 27, 5:30 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
Apr 27, 6:01 PM CDTSevere Thunderstorm WarningOUNWilbarger44 min
Apr 27, 6:24 PM CDTSpecial Weather StatementOUNWilbarger36 min
Apr 27, 6:41 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.